Scheduled System Maintenance:
On May 6th, single article purchases and IEEE account management will be unavailable from 8:00 AM - 12:00 PM ET (12:00 - 16:00 UTC). We apologize for the inconvenience.
By Topic

Coupled points in optimal control theory

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Zeidan, V. ; Dept. of Math., Michigan State Univ., East Lansing, MI, USA ; Zezza, P.

The concept of coupled points is introduced for an optimal control problem where both state endpoints are allowed to vary. This definition leads to the extension of the theory of conjugate points to the optimal-control setting. Under suitable controllability assumptions, weaker than those previously considered, it is shown that the nonexistence of coupled points in the open interval (a, b ) is a necessary condition for weak local optimality. This result generalizes the ones of the same kind known from the calculus of variations. In the special case when one or both state endpoints are fixed, the notion of coupled points is more general than those of focal or conjugate points

Published in:

Automatic Control, IEEE Transactions on  (Volume:36 ,  Issue: 11 )